Ask The Doctor > Questions & Answers > Weight gain and mood disturbances: What could it be?

Weight gain and mood disturbances: What could it be?

Patient: Hello, i dont know what is wrong with me. I Keep crying atabsolutly everything andi dontknow wt it is because there is nothing tha has gone on in my life that i should be like this. I He had a number f different thingsgo through my head wat this ould be nd pregnancy is one. I am on the cilest pill but i have aine weight and my emotions are all over the plae. i also thought it would be my pill buti dot know.plase help with what this is.

 

 

Doctor: From your symptoms of weight gain along with emotional episodes seems more likely to be a thyroid problem. This happens when the thyroid gland secretes less amount of the thyroid hormone due to certain problems and thus leads to various symptoms including the above mentioned as well as decreased appetite, menstrual problems etc. However having said this even though you are on the pill , if you are sexually active then you do need to rule out pregnancy. You can contact a physician for the same or you can check with a home pregnancy test. Also please get your thyroid hormone level checked. I hope this helps.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment